MAUDE Adverse Event Report: REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-5Q
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907); Positioning Problem (3009); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/22/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a 5q micro vascular plug with a 0.038 non-medtronic catheter during a procedure to treat a soft tissue lesion in the patient¿s distal right hepatic artery.Moderate vessel tortuosity is reported.It is reported that the left gastric artery may be connected to left hepatic artery.The device was inspected prior to use.Ifu was followed and the device was prepped without issue.It is reported when the physician tried to detach the plug, it was unsuccessful.The physician attempted to use the attached torque and trying to manually twist off the plug with a clamp scissors, also unsuccessfully.The physician then attempted to pull back the plug but was unable due to resistance.The entire system was removed, but it was observed on removal that the plug had detached and remained in the patient, however it had shifted a bit (jumped).The physician is concerned about occlusion of the patient¿s hepatic artery.No further treatment was given, and the physician will monitor during the next procedure.No injury reported.
 
Additional Manufacturer Narrative
Product analysis: the mvp device was returned to the medtronic investigation lab (plymouth) for analysis.The device was returned within a red, tied, biohazard bag.No ancillary devices or images were received.The device was removed from the return packaging for analysis.Biological debris was observed throughout the returned components.The mvp device was returned within its introducer sheath.The sheath was examined and a bend was found approximately 1.0cm proximal to the sheath distal tip.Examination of the distal tip revealed bending and flattening of the tip.The mvp pushwire was found to be looped and bent proximal to the detachment zone.The plug was detached from the pushwire.The device detached at the detach zone.The plug was not returned as it remained within the patient.Examination of the coil¿s gaps revealed no anomalies.No excess solder was noted.A reside (possibly blood and/or contrast) was found along the pushwire and the detachment zone.Damage was noted on the coating proximal to the detachment zone.Because the plug was not returned and due to the damage condition of the mvp device (bent and looped pushwire), resistance testing could not be performed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the patient is reported to be doing fine following the following procedure and the hepatic artery is reported to be flowing and unob structed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL
13700 alton parkway, ste. 167
irvine CA 92618
MDR Report Key10331214
Report Number3007170829-2020-00008
Device Sequence Number10969163
Product Code KRD
UDI-Device Identifier00847536004351
UDI-Public00847536004351
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141313
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model NumberMVP-5Q
Device Catalogue NumberMVP-5Q
Device Lot NumberA800590
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/28/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/28/2020
10/10/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date09/02/2020
10/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age55 YR
Patient Weight83